MAUDE Adverse Event Report: SYNTHES GMBH DRIVE SHAFT FOR RIA 2 520MM; REAMER

SYNTHES GMBH DRIVE SHAFT FOR RIA 2 520MM; REAMER
Catalog Number 03.404.035
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by j&j medtech, or its employees that the report constitutes an admission that the product, j&j medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that the drill head of the ria 2 with a diameter of 22 has suffered a break during use.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (lot), h4 corrected: d4 primary udi number.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, b14 (to capture dhr) corrected: h3.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6 product investigation: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there were no damage or defect with the drive shaft f/ria 2 l520, the internal spline from auger (part number: 03_404_035_07) was examined under magnification and there is no indication of damage/broken condition that can be contribute to inability to connect properly the mating device.Per the ria 2 (reamer irrigator aspirator) surgical technique guide se_828354 rev.Ac page 7: attach drive unit to the end of the drive shaft.Attach the assembled tube assembly with drive shaft to a modified trinkle drill adapter.Select a power drive unit that will deliver 3.5 nm to 6.0 nm of torque and 700 rpm to 900 rpm (standard drill speed) ensure drill setting is selected for the power driver.Precaution: do not use drill with torque greater than 6 nm.Do not use a reduction drive.Do not use power driver designed for reaming.Note: do not turn the power on when the drive shaft is disengaged from the tube assembly.Page 9: attch reamer head.Using the protective sleeve, insert the selected reamer head (determined in step 2) into the distal end of the drive shaft until it is fully seated.Note: the gear of the reamer head needs to be aligned with the spline in the drive shaft to be fully seated.Precaution: reamer heads are extremely sharp.Use the provided protective sleeve to handle the reamer head.A dimensional inspection was performed for the drive shaft f/ria 2 l520 and met specifications.A functional test was not performed due to the mating device was not received to assess the interaction between devices.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the drive shaft f/ria 2 l520 was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): dhr information was retrieved from (b)(4) was it is the same lot number.Manufacturing location: supplier ¿ (b)(4) / inspected and packaged by: monument.Release to warehouse date: 17-apr-2020 part number: 03.404.035, drive shaft for ria 2 520mm lot number: h887254 (non-sterile) lot quantity: (b)(4).Purchased finished good traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073689 rev a met all inspection acceptance criteria.Certificate of compliance supplied by (b)(4) dated 27-feb-2020 was reviewed and determined to be conforming.Hardness values certified to meet specified requirements.Related raw material certifications were reviewed and determined to be conforming.Packaging label log (pll) lmd rev aa was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device history review (dhr): this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information was received and stated that the surgery was completed successfully.No surgical delays.

Brand Name
DRIVE SHAFT FOR RIA 2 520MM
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22009073
Report Number8030965-2025-04751
Device Sequence Number12101333
Product Code HTO
UDI-Device Identifier10886982274243
UDI-Public(01)10886982274243(10)H887254
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.035
Device Lot NumberH887254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer05/12/2025
05/20/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date05/15/2025
05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown